Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 46, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 8, 2015, 5:56 PM EDT for Breathitt County, Lee County, Wolfe County, Kentucky. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2015, 5:56 PM EDT (21:56 UTC)
- Expired
- Jun 8, 2015, 6:26 PM EDT
- In force
- 30 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Breathitt County, KY, Lee County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 14 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 6:20 PM EDT | TSTM WND DMG | Jackson, KY | LARGE TREE LIMBS BLOWN DOWN ON TOWN HILL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
137
WUUS53 KJKL 082156
SVRJKL
KYC025-129-237-082245-
/O.NEW.KJKL.SV.W.0046.150608T2156Z-150608T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
556 PM EDT MON JUN 8 2015
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LEE COUNTY IN SOUTHEASTERN KENTUCKY...
NORTHWESTERN BREATHITT COUNTY IN SOUTHEASTERN KENTUCKY...
SOUTHERN WOLFE COUNTY IN SOUTHEASTERN KENTUCKY...
* UNTIL 645 PM EDT
* AT 555 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER AIREDALE...
OR NEAR BEATTYVILLE...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
JACKSON...BEATTYVILLE...SIMPSON...PRESS...MALAGA...SEWELL...LANE...
QUICKSAND...PORTSMOUTH...VADA...ST. HELENS...FIXER...VANCLEVE...
AIREDALE...YEADON...OAKDALE...HAGINSVILLE...BURKHART...BAYS AND
JETTS CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3772 8328 3770 8325 3768 8326 3765 8323
3748 8322 3750 8358 3751 8360 3751 8362
3754 8364 3751 8368 3751 8371 3752 8373
3769 8374 3774 8329
TIME...MOT...LOC 2155Z 268DEG 28KT 3761 8365
HAIL...0.75IN
WIND...60MPH
$$
GREIF3 follow-up statements
779
WWUS53 KJKL 082213
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
613 PM EDT MON JUN 8 2015
KYC025-129-237-082245-
/O.CON.KJKL.SV.W.0046.000000T0000Z-150608T2245Z/
LEE KY-BREATHITT KY-WOLFE KY-
613 PM EDT MON JUN 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHEASTERN LEE...NORTHWESTERN BREATHITT AND SOUTHEASTERN WOLFE
COUNTIES...
AT 612 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER KECK...OR NEAR
JACKSON...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
JACKSON...SIMPSON...PRESS...SEWELL...QUICKSAND...PORTSMOUTH...
VANCLEVE...YEADON...OAKDALE...HAGINSVILLE...BURKHART...BAYS...JETTS
CREEK...CURT...ELKATAWA...LONE...FIVEMILE...WIDECREEK...WILHURST AND
MONICA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3772 8328 3770 8325 3768 8326 3765 8323
3748 8322 3750 8358 3751 8360 3751 8362
3754 8364 3751 8368 3751 8371 3752 8373
3765 8350 3774 8329
TIME...MOT...LOC 2212Z 268DEG 28KT 3762 8337
HAIL...<.75IN
WIND...60MPH
$$
GREIF434
WWUS53 KJKL 082217
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
617 PM EDT MON JUN 8 2015
KYC025-129-237-082245-
/O.CON.KJKL.SV.W.0046.000000T0000Z-150608T2245Z/
LEE KY-BREATHITT KY-WOLFE KY-
617 PM EDT MON JUN 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR EAST CENTRAL LEE...NORTHWESTERN BREATHITT AND SOUTHEASTERN WOLFE
COUNTIES...
AT 616 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER VANCLEVE...OR
NEAR JACKSON...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
JACKSON...SIMPSON...PRESS...SEWELL...BETHANY...LANE...QUICKSAND...
ATHOL...PORTSMOUTH...HOLLONVILLE...LAWSON...ROUSSEAU...VANCLEVE...WAR
CREEK...NOCTOR...DUMONT...FILLMORE...PAXTON...SHOCKEY AND YEADON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3772 8328 3770 8325 3768 8326 3765 8323
3748 8322 3752 8352 3754 8360 3756 8361
3759 8361 3763 8354 3768 8347 3774 8329
TIME...MOT...LOC 2216Z 268DEG 28KT 3762 8344
HAIL...0.75IN
WIND...60MPH
$$
AR412
WWUS53 KJKL 082226
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
626 PM EDT MON JUN 8 2015
KYC025-129-237-082235-
/O.CAN.KJKL.SV.W.0046.000000T0000Z-150608T2245Z/
LEE KY-BREATHITT KY-WOLFE KY-
626 PM EDT MON JUN 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LEE...
NORTHWESTERN BREATHITT AND SOUTHEASTERN WOLFE COUNTIES IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED
BELOW SEVERE LIMITS. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3772 8328 3770 8325 3768 8326 3765 8323
3748 8322 3752 8352 3754 8360 3756 8361
3759 8361 3763 8354 3768 8347 3774 8329
TIME...MOT...LOC 2224Z 268DEG 28KT 3762 8334
$$
ARWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:51 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 8, 3:51 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 351 PM EDT MON JUN 8 2015 .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 350 PM EDT MON JUN 8 2015 SURFACE ANALYSIS AS OF 19Z SHOWS A LINE OF SHOWERS AND THUNDERSTORMS CONTINUING TO TRACK EAST INTO SOUTHEASTERN KENTUCKY. SOME STORMS ALONG THIS LINE HAVE BEEN MARGINALLY SEVERE WITH SOME GUSTS AROUND 40 MPH. HAVE ADJUSTED POPS FOR THE FIRST LINE OF STORMS AND THEN HI RES MODELS HAVE A SECOND LINE OF STORMS MOVING THROUGH LATER THIS EVENING. BASED UPON TRENDS...IT SEEMS THIS EARLIER LINE HAS REAPED A BUNCH OF THE AVAILABLE INSTABILITY AND THIS WILL LIKELY LIMIT THE THREAT OF SEVERE WEATHER LATER. HENCE A SEVERE THUNDERSTORM WATCH WILL REMAIN IN EFFECT THROUGH 00Z. WITH A BIT OF CLEARING TONIGHT...SOME FOG DEVELOPMENT IS EXPECTED AND HAVE PUT THIS INTO THE FORECAST. THE NAM AND HRRR WOULD SUGGEST THE FRONT MOVING THROUGH BY 06Z TONIGHT AND THEN NEARLY WASHING OUT ALONG THE VA AND TN BORDER. THIS WILL BRING AN END TO PRECIP OVER THE AREA SHORTLY AFTER 06Z TONIGHT. HOWEVER...THE BOUNDARY WILL STAY IN PLACE THROUGH TOMORROW AFTERNOON AND BECOME AN AREA FOR THUNDERSTORM DEVELOPMENT FOR TUESDAY AFTERNOON WITH A SLIGHT CHANCE EXPECTED. FOR TUESDAY NIGHT...THE FRONT BECOMES WASHED OUT ENOUGH AND SLIDES FAR ENOUGH SOUTH THAT ENOUGH CLEARING WILL TAKE PLACE FOR ANOTHER NIGHT OF FOG DEVELOPMENT WHICH MAY BE DENSE IN SOME OF THE DEEPER VALLEYS. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 310 PM EDT MON JUN 8 2015 THE MODELS ARE GENERALLY IN GOOD AGREEMENT ALOFT THROUGH THE EXTENDED. THEY ALL DEPICT A RETREAT OF THE EASTERN TROUGH FROM THE TENNESSEE VALLEY ON WEDNESDAY. THIS WILL RESULT IN RISING HEIGHTS THROUGH THE SOUTHEAST PORTION OF THE COUNTRY AS A RATHER UNREMARKABLE RIDGE GRADUALLY BUILDS THROUGH THE REST OF THE WEEK AND INTO THE WEEKEND. THIS WILL ALSO SERVE TO KEEP THE MORE ORGANIZED CLUSTERS OF ENERGY WELL NORTH OF KENTUCKY WHILE OTHER WEAK BATCHES SLIP THROUGH THE NORTHERN HALF OF THE RIDGE - INTO THE SOUTHERN OHIO VALLEY. LATE IN THE PERIOD...INTO SUNDAY...A NORTHERN STREAM TROUGH...STRONGEST IN THE 12Z ECMWF...WILL BRUSH PAST THE STATE AND SOME BETTER ENERGY CLUSTERS MAY MAKE IT CLOSE ENOUGH TO EAST KENTUCKY TO HAVE AN IMPACT FOR THE LATTER PART OF THE WEEKEND. IN THE WAKE OF THIS NORTHERN WAVE...THE SOUTHEAST RIDGE WOULD THEN FURTHER BUILD OVER THE AREA BUT LIKELY NOT OF SUFFICIENT STRENGTH TO SHUT DOWN ANY CONVECTION BENEATH IT. GIVEN THE BROAD MODEL AGREEMENT...A BLENDED SOLUTION APPEARS REASONABLE. SENSIBLE WEATHER WILL FEATURE A COLD FRONT DISSIPATING WELL SOUTH OF KENTUCKY AT MID WEEK WHILE A DRIER AIR MASS AND RATHER WEAK SFC HIGH PRESSURE WILL KEEP MOST OF THE ACTIVITY AT BAY THROUGH FRIDAY MORNING. HOWEVER...IT DOES APPEAR THAT ENOUGH RETURN FLOW MOISTURE AND HEAT WILL SEEP INTO THE AREA FOR FRIDAY TO ALLOW FOR SOME AIR MASS CONVECTION BY AFTERNOON. THE DIURNAL CYCLE WILL THEN DOMINATE THROUGH THE BULK OF THE WEEKEND AS ANY SYNOPTIC SYSTEMS STAY TO THE NORTH OF THE AREA. THAT MAY CHANGE LATER SUNDAY...THOUGH...AS A COLD FRONT TRIES TO SLIP CLOSE ENOUGH TO OUR NORTHERN BORDER TO HAVE AN IMPACT. THIS BOUNDARY THEN LINGERS NEARBY...LIKELY HELPING TO TRIGGER CONVECTION THROUGH THE DAY MONDAY. IT DOES APPEAR THAT TYPICAL SUMMER-TIME HEAT WILL BE UPON US THROUGH MUCH OF THE PERIOD...SOME 90S WILL BE POSSIBLE ON THURSDAY...WITH RELIEF OFFERED BY SCATTERED CONVECTION STARTING FRIDAY AND LASTING THROUGH MONDAY...MAINLY IN THE AFTERNOON AND EVENING. THE CR GRID BLEND CAME IN REASONABLY WELL WITH MOST ADJUSTMENTS MADE TO ACCOUNT FOR A DIURNAL CYCLE DOMINATED PATTERN OF CONVECTION FOR THE END OF THIS WEEK AND INTO THE START OF THE WEEKEND. AS FOR TEMPERATURES...DID ADJUST THE LOWS TO ACCOUNT FOR TERRAIN EFFECTS EACH NIGHT THROUGH SUNDAY MORNING. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 210 PM EDT MON JUN 8 2015 EXPECT TWO SEPARATE LINES OF SHOWERS AND THUNDERSTORMS TO MOVE THROUGH THE AREA THROUGH THIS EVENING AND INTO TONIGHT. SJS...JKL...AND LOZ WILL EXPERIENCE SOME BELOW IFR CONDITIONS THROUGH 21Z WITH THE LOW CIGS AND LOW VIS. AFTER THIS...A SECOND LINE OF STORMS WILL MOVE THROUGH BETWEEN 21Z AND 00Z BRINGING TAF SITES DOWN TO FIELD MINS FOR A FEW HOURS. WINDS WILL LARGELY BE SOUTHWEST WITH SOME GUSTS TO 20 KNOTS AT TIMES BUT WINDS WITHIN THUNDERSTORMS MAY GUST UP TO 30 KNOTS AT TIMES. WINDS WILL THEN BECOME LIGHT AFTER 06Z TONIGHT WITH SOME CLEARING SKIES AS WELL. THIS WILL LEAD TO SOME FOG DEVELOPMENT TOWARDS DAWN TOMORROW MORNING. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SHALLENBERGER LONG TERM...GREIF AVIATION...SHALLENBERGER
Hazardous weather outlook, Jun 8, 4:07 PM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 407 PM EDT MON JUN 8 2015 KYZ044-050>052-058>060-068-069-079-080-104-106>117-119-092315- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN- FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-MARTIN- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE... JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...INEZ 407 PM EDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. EXPECT SCATTERED TO NUMEROUS THUNDERSTORMS THIS EVENING. SOME THUNDERSTORMS COULD BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND HEAVY RAIN THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE ALSO POSSIBLE ON TUESDAY MAINLY IN SOUTHEASTERN KENTUCKY AND AGAIN FROM FRIDAY THROUGH SUNDAY ACROSS ALL OF EASTERN KENTUCKY...MAINLY DURING EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF DAMAGING WINDS THIS EVENING. KYZ083>088-118-120-092315- WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...MONTICELLO...STEARNS...WHITLEY CITY... CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE... CUMBERLAND...HARLAN...JENKINS...WHITESBURG...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 407 PM EDT MON JUN 8 2015 ...SEVERE THUNDERSTORM WATCH 277 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. EXPECT SCATTERED TO NUMEROUS THUNDERSTORMS THIS EVENING. SOME THUNDERSTORMS COULD BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND HEAVY RAIN THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE ALSO POSSIBLE ON TUESDAY MAINLY IN SOUTHEASTERN KENTUCKY AND AGAIN FROM FRIDAY THROUGH SUNDAY ACROSS ALL OF EASTERN KENTUCKY...MAINLY DURING EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF DAMAGING WINDS THIS EVENING. SHALLENBERGER
In the hours before
Local storm report, Jun 8, 5:12 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
512 PM EDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM TSTM WND DMG DENVER 37.78N 82.86W
06/08/2015 JOHNSON KY PUBLIC
A TREE WAS BLOWN DOWN.
&&
JCARICOSpecial weather statement, Jun 8, 5:16 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
516 PM EDT MON JUN 8 2015
KYZ058-059-108-111-082215-
ESTILL-WOLFE-POWELL-LEE-
516 PM EDT MON JUN 8 2015
...A STRONG THUNDERSTORM WILL AFFECT ESTILL...WOLFE...POWELL...LEE...
AT 515 PM EDT...A STRONG THUNDERSTORM WAS OVER COW CREEK...OR OVER
IRVINE...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
IRVINE...BEATTYVILLE...CAMPTON...RAVENNA...LANE...WILLOW SHOALS...
NORTH IRVINE...VADA...PITTS...ST. HELENS...ZACHARIAH...PATSEY...
FIXER...KOOMER RIDGE CAMPGROUND...SOUTH IRVINE...RICE STATION...
WAGERSVILLE...FITCHBURG...STATION CAMP AND ROGERS.
THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 37
AND 51.
&&
LAT...LON 3783 8344 3765 8343 3762 8349 3764 8350
3764 8352 3756 8356 3756 8393 3758 8396
3757 8403 3756 8409 3759 8410 3765 8413
3767 8409 3768 8410 3771 8409
TIME...MOT...LOC 2115Z 268DEG 37KT 3769 8393
GREIFLocal storm report, Jun 8, 5:21 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
521 PM EDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG PRESTONSBURG 37.67N 82.77W
06/08/2015 FLOYD KY TRAINED SPOTTER
6-8 INCH TREE LIMB BROKEN. BRANCH FELL ON POWER LINE.
&&
JCARICOSpecial weather statement, Jun 8, 5:28 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
528 PM EDT MON JUN 8 2015
KYZ051-052-060-104-106-082230-
BATH-MENIFEE-ROWAN-MORGAN-ELLIOTT-
528 PM EDT MON JUN 8 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT BATH...MENIFEE...
ROWAN...MORGAN...ELLIOTT...
AT 527 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER KOREA...OR
NEAR FRENCHBURG...MOVING EAST AT 55 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MOREHEAD...WEST LIBERTY...SANDY HOOK...HENRY...LEWIS...WELLINGTON...
SALT LICK...GORDON FORD...WHITE OAK...STOLL...BRUIN...LENOX...
BLAZE...VALE...LIBERTY ROAD...MURPHYFORK...HOLLIDAY...SELLARS...
DENNISTON AND PANAMA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 61 AND 62.
INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS 130 AND 149.
&&
LAT...LON 3819 8326 3827 8317 3821 8301 3817 8298
3817 8292 3809 8292 3800 8302 3789 8296
3786 8301 3790 8313 3786 8311 3777 8327
3771 8326 3778 8333 3786 8349 3782 8356
3815 8362 3835 8337
TIME...MOT...LOC 2127Z 271DEG 46KT 3796 8349
GREIFSpecial weather statement, Jun 8, 5:30 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
530 PM EDT MON JUN 8 2015
KYZ058-068-069-080-114-116-082230-
ESTILL-CLAY-ROCKCASTLE-JACKSON-OWSLEY-LAUREL-
530 PM EDT MON JUN 8 2015
...A STRONG THUNDERSTORM WILL AFFECT ESTILL...CLAY...ROCKCASTLE...
JACKSON...OWSLEY...LAUREL...
AT 530 PM EDT...A STRONG THUNDERSTORM WAS OVER SNIDER...OR 9 MILES
NORTH OF MOUNT VERNON...MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON...MCKEE...BOONEVILLE...BRODHEAD...WANETA...HAZEL
PATCH...DONARO...BUSH...LEROSE...PARROT...JEP HILL...WELCHBURG...
JOHNETTA...CHESTNUTBURG...COLLINGSWORTH...PORTERSBURG...ROYRADER...
TRAVELLERS REST...SAND SPRINGS AND COOKSBURG.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HAL ROGERS PARKWAY BETWEEN MILE MARKERS 9 AND 16.
INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 45 AND
47...AND BETWEEN MILE MARKERS 49 AND 72.
&&
LAT...LON 3748 8445 3747 8438 3754 8435 3751 8426
3752 8420 3756 8416 3756 8409 3763 8412
3758 8388 3754 8391 3749 8383 3749 8375
3752 8373 3751 8369 3754 8365 3751 8362
3750 8358 3748 8357 3707 8388 3735 8449
TIME...MOT...LOC 2130Z 286DEG 40KT 3750 8430
DJSpecial weather statement, Jun 8, 5:51 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
551 PM EDT MON JUN 8 2015
KYZ104-106-107-109-082230-
JOHNSON-MAGOFFIN-MORGAN-ELLIOTT-
551 PM EDT MON JUN 8 2015
...A STRONG THUNDERSTORM WILL AFFECT JOHNSON...MAGOFFIN...MORGAN...
ELLIOTT...
AT 551 PM EDT...A STRONG THUNDERSTORM WAS OVER LENOX...OR NEAR WEST
LIBERTY...MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PAINTSVILLE...WEST LIBERTY...SANDY HOOK...LEWIS...BROWNLOW...GORDON
FORD...STAFFORDSVILLE...WHITE OAK...PERLIE...KERZ...BETHANNA...
QUOD...EVER...LENOX...ELSIE...PLUTARCH...LIBERTY ROAD...HOLLIDAY...
SELLARS AND BARNROCK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 59 AND 61.
U.S. HIGHWAY 23 IN JOHNSON COUNTY BETWEEN MILE MARKERS 6 AND 16.
&&
LAT...LON 3811 8290 3805 8295 3803 8300 3798 8302
3796 8299 3800 8296 3800 8293 3796 8282
3792 8274 3781 8274 3775 8333 3778 8333
3780 8336 3810 8329 3814 8322
TIME...MOT...LOC 2151Z 261DEG 40KT 3793 8320
GREIFThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 1:07 PM EDT | Special Weather Statement | JKL | Clay | 23 min |
| Jun 8, 1:21 PM EDT | Severe Thunderstorm Warning | JKL | Johnson | 24 min |
| Jun 8, 1:33 PM EDT | Special Weather Statement | JKL | Breathitt, Magoffin | 27 min |
| Jun 8, 1:55 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Martin and 1 more | 50 min |
| Jun 8, 3:18 PM EDT | Special Weather Statement | JKL | Bell, Knox | 27 min |
| Jun 8, 3:25 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox, Leslie | 50 min |
| Jun 8, 4:07 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Leslie, Letcher, Perry | 23 min |
| Jun 8, 4:16 PM EDT | Special Weather Statement | JKL | Fleming | 44 min |
| Jun 8, 4:26 PM EDT | Areal Flood Advisory | JKL | Bell, Harlan, Knox, Letcher, Whitley | 3 hr |
| Jun 8, 4:32 PM EDT | Special Weather Statement | JKL | Bell, Harlan, Letcher | 13 min |
| Jun 8, 4:33 PM EDT | Flash Flood Warning | JKL | Bell, Knox, Whitley | 3 hr |
| Jun 8, 5:04 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Estill, Menifee, Montgomery, Powell | 26 min |
| Jun 8, 5:16 PM EDT | Special Weather Statement | JKL | Estill, Lee, Wolfe | 59 min |
| Jun 8, 5:28 PM EDT | Special Weather Statement | JKL | Elliott, Morgan, Rowan | 62 min |
| Jun 8, 5:30 PM EDT | Special Weather Statement | JKL | Jackson, Owsley, Rockcastle | 60 min |
| Jun 8, 5:51 PM EDT | Special Weather Statement | JKL | Elliott, Johnson, Morgan | 39 min |
| Jun 8, 5:52 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Morgan | 38 min |
| Jun 8, 6:28 PM EDT | Special Weather Statement | JKL | Johnson, Magoffin, Martin | 62 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.